International Journal of Mathematics and Mathematical Sciences

International Journal of Mathematics and Mathematical Sciences / 2012 / Article
Special Issue

p-adic Analysis with q-Analysis and its Applications

View this Special Issue

Research Article | Open Access

Volume 2012 |Article ID 689797 | https://doi.org/10.1155/2012/689797

H.-M. Kim, D. S. Kim, "Arithmetic Identities Involving Bernoulli and Euler Numbers", International Journal of Mathematics and Mathematical Sciences, vol. 2012, Article ID 689797, 10 pages, 2012. https://doi.org/10.1155/2012/689797

Arithmetic Identities Involving Bernoulli and Euler Numbers

Academic Editor: A. Bayad
Received12 Jun 2012
Accepted23 Oct 2012
Published21 Nov 2012

Abstract

The purpose of this paper is to give some arithmatic identities for the Bernoulli and Euler numbers. These identities are derived from the several -adic integral equations on .

1. Introduction

Let be a fixed odd prime number. Throughout this paper, , , and will denote the ring of -adic rational integers, the field of -adic rational numbers, and the completion of algebraic closure of , respectively. The -adic norm is normalized so that . Let be the set of natural numbers and .

Let be the space of uniformly differentiable functions on . For , the bosonic -adic integral on is defined by and the fermionic -adic integral on is defined by Kim as follows (see [18]):

The Euler polynomials, , are defined by the generating function as follows (see [116]): In the special case, , is called the th Euler number.

By (1.3) and the definition of Euler numbers, we easily see that with the usual convention about replacing by (see [10]). Thus, by (1.3) and (1.4), we have where is the Kronecker symbol (see [9, 10, 1719]).

From (1.2), we can also derive the following integral equation for the fermionic -adic integral on as follows: see [1, 2]. By (1.3) and (1.6), we get Thus, by (1.7), we have see [18, 1316].

The Bernoulli polynomials, , are defined by the generating function as follows: see [18]. In the special case, , is called the th Bernoulli number. From (1.9) and the definition of Bernoulli numbers, we note that see [119], with the usual convention about replacing by . By (1.9) and (1.10), we easily see that see [13].

From (1.1), we can derive the following integral equation on : where and .

By (1.12), we have Thus, by (1.13), we can derive the following Witt’s formula for the Bernoulli polynomials:

In [19], it is known that for , where if or .

The purpose of this paper is to give some arithmetic identities involving Bernoulli and Euler numbers. To derive our identities, we use the properties of -adic integral equations on .

2. Arithmetic Identities for Bernoulli and Euler Numbers

Let us take the bosonic -adic integral on in (1.15) as follows: On the other hand, we get By (2.1) and (2.2), we get

Therefore, by (2.3), we obtain the following theorem.

Theorem 2.1. For , one has

Now we consider the fermionic -adic integral on in (1.15) as follows: On the other hand, we get By (2.5) and (2.6), we get Therefore, by (2.7), we obtain the following theorem.

Theorem 2.2. For , one has

Replacing by in (1.15), we have the identity: Let us take the bosonic -adic integral on in (2.9) as follows:

On the other hand, we see that By (2.10) and (2.11), we get Therefore, by (2.12), we obtain the following theorem.

Theorem 2.3. For , one has

We consider the fermionic -adic integral on in (2.9) as follows: On the other hand, we get By (2.14) and (2.15), we obtain the following theorem.

Theorem 2.4. For , one has

Acknowledgment

This Research was supported by Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Education, Science, and Technology (2012R1A1A2003786).

References

  1. T. Kim, “Some identities on the q-Euler polynomials of higher order and q-Stirling numbers by the fermionic p-adic integral on p,” Russian Journal of Mathematical Physics, vol. 16, no. 4, pp. 484–491, 2009. View at: Publisher Site | Google Scholar
  2. T. Kim, “Symmetry of power sum polynomials and multivariate fermionic p-adic invariant integral on p,” Russian Journal of Mathematical Physics, vol. 16, no. 1, pp. 93–96, 2009. View at: Publisher Site | Google Scholar
  3. T. Kim, “q-Bernoulli numbers and polynomials associated with Gaussian binomial coefficients,” Russian Journal of Mathematical Physics, vol. 15, no. 1, pp. 51–57, 2008. View at: Google Scholar | Zentralblatt MATH
  4. T. Kim, “q-Volkenborn integration,” Russian Journal of Mathematical Physics, vol. 9, no. 3, pp. 288–299, 2002. View at: Google Scholar | Zentralblatt MATH
  5. T. Kim, B. Lee, S. H. Lee, and S.-H. Rim, “Identities for the Bernoulli and Euler numbers and polynomials,” Ars Combinatoria. In press. View at: Google Scholar
  6. S.-H. Rim and J. Jeong, “On the modified q-Euler numbers of higher order with weight,” Advanced Studies in Contemporary Mathematics, vol. 22, no. 1, pp. 93–98, 2012. View at: Google Scholar
  7. S.-H. Rim and T. Kim, “Explicit p-adic expansion for alternating sums of powers,” Advanced Studies in Contemporary Mathematics, vol. 14, no. 2, pp. 241–250, 2007. View at: Google Scholar
  8. C. S. Ryoo, “Some relations between twisted q-Euler numbers and Bernstein polynomials,” Advanced Studies in Contemporary Mathematics, vol. 21, no. 2, pp. 217–223, 2011. View at: Google Scholar
  9. L. Carlitz, “Some arithmetic properties of generalized Bernoulli numbers,” Bulletin of the American Mathematical Society, vol. 65, pp. 68–69, 1959. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  10. L. Carlitz, “Note on the integral of the product of several Bernoulli polynomials,” Journal of the London Mathematical Society Second Series, vol. 34, pp. 361–363, 1959. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  11. J. Choi, D. S. Kim, T. Kim, and Y. H. Kim, “Some arithmetic identities on Bernoulli and Euler numbers arising from the p-adic integrals on p,” Advanced Studies in Contemporary Mathematics, vol. 22, no. 2, pp. 239–247, 2012. View at: Google Scholar
  12. D. V. Dolgy, T. Kim, B. Lee, and C. S. Ryoo, “On the q-analogue of Euler measure with weight α,” Advanced Studies in Contemporary Mathematics, vol. 21, no. 4, pp. 429–435, 2011. View at: Google Scholar
  13. D. S. Kim, T. Kim, D. V. Dolgy, S. H. Lee, and S.-H. Rim, “Some properties and identities of Bernoulli and Euler polynomials associated with p-adic integral on p,” Abstract and Applied Analysis, vol. 2012, Article ID 847901, 12 pages, 2012. View at: Publisher Site | Google Scholar
  14. D. S. Kim, N. Lee, J. Na, and K. H. Park, “Identities of symmetry for higher-order Euler polynomials in three variables (I),” Advanced Studies in Contemporary Mathematics, vol. 22, no. 1, pp. 51–74, 2012. View at: Google Scholar
  15. H.-M. Kim, D. S. Kim, T. Kim, S. H. Lee, D. V. Dolgy, and B. Lee, “Identities for the Bernoulli and Euler numbers arising from the p-adic integral on p,” Proceedings of the Jangjeon Mathematical Society, vol. 15, no. 2, pp. 155–161, 2012. View at: Google Scholar
  16. Y. Simsek, “Generating functions of the twisted Bernoulli numbers and polynomials associated with their interpolation functions,” Advanced Studies in Contemporary Mathematics, vol. 16, no. 2, pp. 251–278, 2008. View at: Google Scholar | Zentralblatt MATH
  17. S. Araci, D. Erdal, and J. J. Seo, “A study on the fermionic p-adic q-integral on p associated with weighted q-Bernstein and q-Genocchi polynomials,,” Abstract and Applied Analysis, vol. 2011, Article ID 649248, 10 pages, 2011. View at: Publisher Site | Google Scholar
  18. A. Bayad and T. Kim, “Identities involving values of Bernstein, q-Bernoulli, and q-Euler polynomials,” Russian Journal of Mathematical Physics, vol. 18, no. 2, pp. 133–143, 2011. View at: Publisher Site | Google Scholar
  19. H. Cohen, Number Theory, vol. 239 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2007.

Copyright © 2012 H.-M. Kim and D. S. Kim. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views750
Downloads491
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.